MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY TUBE

SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY TUBE
Model Number 670190
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the cuff of the tracheostomy tube was found leaking after 12 hours of usage.No patient injury was reported.
 
Additional Manufacturer Narrative
This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).No problems or issues were identified during this device history record review.Two photos were included for evaluation; the photos showed the complaint sample.A returned sample was received in use conditions without the original packaging.Visual inspection: the returned sample was visually inspected at 12in to 16in and normal conditions of illumination.Per visual inspection, damage was detected in the cuff of the tracheal tube.Leak test: the leak test was performed, the returned sample was inflated with a syringe and submerged under water to detect any leakage, the sample failed the test.The complaint was confirmed.Based on the analysis performed on the sample and the photos provided, the leakage failure mode was confirmed.However, according to the customer's report, the product was found damaged during use, during pre-testing no leakage was reported in the cuff as described in the instructions for use (ifu), and it was up to 12 hours after use that the leakage occurred in the product, the root cause could be due to improper use of the product.Also, capa was opened on january 5th, 2022, to address root cause investigation for leakage issues.

Brand Name
BIVONA
Common Device Name
TRACHEOSTOMY TUBE
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
david halverson
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key13175645
Report Number3012307300-2022-00206
Device Sequence Number4857092
Product Code JOH
UDI-Device Identifier15021312006094
UDI-Public15021312006094
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2026
Device Model Number670190
Device Lot Number4092686
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2021
Supplement Date Received by Manufacturer04/10/2023
Initial Report FDA Received Date01/06/2022
Supplement Report FDA Received Date05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown